MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERCATH XC; CATHETER, PERCUTANEOUS

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERCATH XC; CATHETER, PERCUTANEOUS
Model Number 035-XC-200-0
Medical Device Problem Codes Break (1069); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that during removal of the vipercath xc exchange catheter during treatment via radial access, air was observed suspecting a hole in the vipercath.The issue was observed when the physician drew the syringe back to confirm if the blood was getting back and it was filled with air.The contrast was not injected through the catheter because of the air coming back.There was no air present inside the patient.The vipercath was removed from patient and a new vipercath was used to complete the procedure without any adverse effects to the patient.No damage was observed to the vipercath upon removal.The patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported break and air in device could not be determined.In this case, it is likely that the break and air in device is a result of use or handling techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) and h11.

Brand Name
VIPERCATH XC
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key20991003
Report Number3004742232-2024-01033
Device Sequence Number8466265
Product Code DQY
UDI-Device Identifier10852528005688
UDI-Public(01)10852528005688(17)251031(10)511410
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K211251
Exemption NumberGEN2400518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number035-XC-200-0
Device Catalogue Number7-10043-01
Device Lot Number511410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown